MAUDE Adverse Event Report: STRYKER SPINE-US XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Catalog Number 48230141
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Injury (2348)
Date of Event 06/06/2019
Type of Reportable Event Malfunction
Event or Problem Description
Physician reported that two rods were fractured postoperatively (confirmed via x-ray).During revision surgery, the physician noted three rod-to-rod connectors were loose.The fractured rods and loose connectors were replaced.This record represents three of the three loose rod-to-rod connectors.
 
Event or Problem Description
Physician reported that two rods were fractured post-operatively (confirmed via x-ray).During revision surgery, the physician noted three rod-to-rod connectors were loose.The fractured rods and loose connectors were replaced.This record represents three of the three loose rod-to-rod connectors.¿.
 
Additional Manufacturer Narrative
Correction: updated from 'adverse event and product problem' to 'product problem.' updated correction: reportable event type has been updated from serious injury to malfunction.Visual, dimensional, functional, and material analysis could not be performed as the device was not returned, however an xray was provided that showed two rods fractured.Device history records were reviewed for provided lot number.No relevant manufacturing issues were identified as all units met stryker specifications.Trackwise databases were reviewed and no similar complaints were identified.Per instructions for use: the surgeon must warn the patient of the surgical risks and make aware of possible adverse effects.The surgeon must warn the patient that the devices cannot and do not replicate the flexibility, strength, reliability or durability of normal healthy bone, that the implants can break or become damaged as a result of strenuous activity or trauma, and that the devices may need to be replaced in the future.If the patient is involved in an occupation or activity which applies inordinate stress upon the implant (e.G., substantial walking, running, lifting, or muscle strain) the surgeon must advise the patient that resultant forces can cause failure of the devices.While the expected life of spinal implant components is difficult to estimate, it is finite.These components are made of foreign materials which are placed within the body for the potential fusion of the spine and reduction of pain.However, due to the many biological, mechanical and physicochemical factors which affect these devices but cannot be evaluated in vivo, the components cannot be expected to indefinitely withstand the activity level and loads of normal healthy bone.Bending, disassembly or fracture of any or all implant components.Loosening of spinal fixation implants can occur.Early mechanical loosening may result from inadequate initial fixation, latent infection, premature loading of the prosthesis, or trauma.Late loosening may result from trauma, infection, biological complications or mechanical problems, with the subsequent possibility of bone erosion, migration and/or pain.As the device has not been returned a definite root cause cannot be determined.Sales rep confirmed patient did not experience a fall after initial surgery.Possible root causes include surgeon overtorquing or undertorquing the blockers, damaged blockers on the connector, and/or excessive post op activity.

Brand Name
XIA 3 TITANIUM ROD TO ROD CONNECTOR SMALL PARALLEL 7MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key8743888
Report Number3005525032-2019-00068
Device Sequence Number16476339
Product Code NKB
UDI-Device Identifier04546540602312
UDI-Public04546540602312
Combination Product (Y/N)N
PMA/510(K) Number
K142381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number48230141
Device Lot NumberB47971
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/06/2019
Supplement Date Received by Manufacturer09/25/2019
Initial Report FDA Received Date06/28/2019
Supplement Report FDA Received Date10/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;